Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 4, 2019, 10:19 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 10:19 AM CDT (15:19 UTC)
- Expired
- May 4, 2019, 10:30 AM CDT
- In force
- 11 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.6
The text
As transmitted.
278
WFUS54 KLIX 041519
TORLIX
LAC105-041530-
/O.NEW.KLIX.TO.W.0036.190504T1519Z-190504T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1019 AM CDT Sat May 4 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Tangipahoa Parish in southeastern Louisiana...
* Until 1030 AM CDT.
* At 1019 AM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles south of Ponchatoula, or 12 miles south
of Hammond, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ponchatoula around 1030 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3040 9024 3038 9024 3029 9041 3030 9042
3032 9042 3034 9047 3035 9048 3048 9041
TIME...MOT...LOC 1519Z 218DEG 31KT 3033 9043
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BL1 follow-up statement
773
WWUS54 KLIX 041528
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1028 AM CDT Sat May 4 2019
LAC105-041537-
/O.EXP.KLIX.TO.W.0036.000000T0000Z-190504T1530Z/
Tangipahoa LA-
1028 AM CDT Sat May 4 2019
...THE TORNADO WARNING FOR SOUTHEASTERN TANGIPAHOA PARISH WILL EXPIRE
AT 1030 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3040 9024 3038 9024 3029 9041 3030 9042
3032 9042 3034 9047 3035 9048 3048 9041
TIME...MOT...LOC 1527Z 218DEG 31KT 3032 9043
$$
BLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 2:39 AM CDT, 7 hours 40 minutes earlier.
Area forecast discussion, May 4, 2:39 AM CDT, 7 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
239 AM CDT Sat May 4 2019
.SHORT TERM...
A short wave trough embedded in the southern stream will traverse
the lower Mississippi Valley and central Gulf coast region today
resulting in numerous showers and thunderstorms...some possibly
strong to severe. Most of the convection early this morning was
still well to the west of the area over southeast Texas and the
northwest Gulf. Scattered activity was also occurring over south
central Mississippi and northeast Louisiana as well as southwest
Louisiana. The chance for convection over the local forecast area will
significantly increase after daybreak today. Models forecast the
convection to move in from the west and develop eastward during
the morning hours across the western half of the forecast area and
progress eastward during the day. There are still some
differences in the timing of the convection, but from mid morning
through mid afternoon looks to be the likely time to see the most
concentrated and widespread convection moving west to east across
the forecast area. Forecast soundings show precipitable water
values increasing to near 1.75 inches today with CAPE values in
the 1000-1500 j/kg range and moderate instability. Shear values
are somewhat lacking. Strong or damaging thunderstorm wind gusts
appear to be the primary threat with the thunderstorms today.
The convection threat will wane late today and overnight as the
system pushes off to the east along with the best moisture. A weak
cold front will sag south into the area tonight into Sunday and
become stationary near the coast or across the coastal waters. A
mostly dry day is expected on Sunday with any shower or
thunderstorm activity confined to the coastal waters and immediate
coast. 11
.LONG TERM...
A mostly dry day will be in the offing for Monday before another
southern stream short wave trough moves across the lower
Mississippi Valley and Gulf Coast states Tuesday. This will bring
another round of convection to the forecast area Tuesday with the
possibility of some strong storms. Thereafter, some threat of
convection will exist each day next week although it appears that
the greatest concentration of activity will be to our north along
a stationary frontal boundary. This boundary may move south into
our area next weekend. 11
&&
.AVIATION...
The biggest concern will be the risk of showers and thunderstorms
affecting the terminals from early to mid morning through the
early afternoon hours. Have included SHRA and VCTS wording in the
forecast generally from 14z through 21z for the terminals along
with some MVFR visibility restrictions. At KBTR, have some IFR
restrictions dependent on the thunderstorms currently over
Southwest Louisiana holding together. Once the convective band
clears the area around 21-22z, prevailing ceilings in the 3000 to
6000 feet range and lingering light rain showers can be expected
through the evening hours. Some low stratus may try to develop
around 06z tomorrow night. 32
&&
.MARINE...
Onshore flow of 10 to 15 knots will continue today into early
tonight, but a frontal passage later tonight will shift winds to
an offshore flow by tomorrow morning. The wind field should be
lighter with winds of 5 to 10 knots expected through the day
tomorrow. Seas will remain in the 1 to 3 feet range through the
tomorrow. The main concern today will be gusty winds and locally
higher seas associated with any passing thunderstorms. By Monday,
high pressure will restrengthen over the eastern Gulf. This will
allow for a prevailing southeast wind of 10 to 15 knots to develop
and then persist through Tuesday. A low pressure system passing
north of the area on Wednesday and Thursday will increase the
pressure gradient over the coastal waters resulting in a period of
15 to 20 knot winds and exercise caution conditions. Seas should
also increase to 4 to 6 feet by Wednesday night due to this
increase in wind speed. 32
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight Risk of severe thunderstorms today. River flood
warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 62 84 62 / 80 20 10 0
BTR 80 64 86 65 / 70 10 10 0
ASD 82 64 85 65 / 80 20 10 0
MSY 82 68 85 69 / 80 20 10 0
GPT 81 66 84 66 / 80 20 10 0
PQL 83 65 85 64 / 70 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 4, 3:30 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 330 AM CDT Sat May 4 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-050000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 330 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected to move from west to east across the area today. Some of these storms could be strong to severe. There is a Slight Risk for severe thunderstorms today with the primary threat being damaging thunderstorm wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible each day next week with the best chance on Tuesday when a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for today.
In the hours before
Special weather statement, May 4, 6:56 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
656 AM CDT Sat May 4 2019
LAZ061>064-041245-
Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson-
656 AM CDT Sat May 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...ORLEANS...NORTH CENTRAL JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 655 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Marrero to Violet. Movement was northeast
at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, East New Orleans,
Timberlane, Belle Chasse, Metairie, Jefferson, Gretna, Westwego, Lake
Catherine, Woodmere, Violet, Terrytown, Meraux, Poydras, Estelle,
Arabi and Bridge City.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2985 9017 3002 9015 3003 9003 3006 9003
3004 9000 3008 8993 3015 8988 3010 8984
3010 8981 3017 8974 3015 8973 3015 8963
3006 8973 3003 8972 3004 8982 3002 8984
2992 8984 2983 8990
TIME...MOT...LOC 1155Z 210DEG 24KT 2989 9013 2989 8990
32Special weather statement, May 4, 7:44 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
744 AM CDT Sat May 4 2019
LAZ040-MSZ077-041315-
St. Tammany-Pearl River-
744 AM CDT Sat May 4 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES...
At 744 AM CDT, a strong thunderstorm was located near Lacombe, or 9
miles northwest of Slidell, moving north at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Slidell, Picayune, Pearl River, Sun, Bush, Lacombe and Slidell
Airport.
LAT...LON 3059 8960 3027 8982 3032 9002 3066 8997
3067 8984 3068 8984
TIME...MOT...LOC 1244Z 196DEG 23KT 3037 8990
11Local storm report, May 4, 8:08 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
808 AM CDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM NON-TSTM WND GST LAKEFRONT AIRPORT 30.04N 90.03W
05/04/2019 M46.00 MPH ORLEANS LA ASOS
40 KT MEASURED GUST AT LAKEFRONT AIRPORT
0728 AM TORNADO 8 SW YSCLOSKEY 29.76N 89.79W
05/04/2019 PLAQUEMINES LA PUBLIC
PHOTO OF WATERSPOUT OVER MARSHY AREA NEAR DELACROIX, LA
RELAYED VIA SOCIAL MEDIA.
&&
BLSpecial weather statement, May 4, 8:14 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
814 AM CDT Sat May 4 2019
LAZ040-062-041400-
Orleans LA-St. Tammany LA-
814 AM CDT Sat May 4 2019
...STRONG THUNDERSTORM AFFECTING ORLEANS AND ST. TAMMANY PARISHES...
At 813 AM CDT, Doppler radar was tracking a strong thunderstorm near
East New Orleans, moving north at 20 mph.
Winds of 30 TO 40 mph will be possible with this storm.
Locations impacted include...
New Orleans, Slidell, Lake Catherine, Pearlington and Slidell
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3028 8963 3020 8958 3016 8966 3016 8964
3015 8963 3008 8969 3006 8973 3003 8972
3004 8982 2999 8986 2999 8993 3000 8996
3015 8988 3010 8981 3017 8974 3015 8972
3018 8968 3018 8975 3025 8987 3036 8984
TIME...MOT...LOC 1313Z 202DEG 16KT 3004 8983
95/DMSpecial weather statement, May 4, 9:56 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
956 AM CDT Sat May 4 2019
LAZ058-060-061-041545-
St. Charles LA-St. John The Baptist LA-Upper Jefferson LA-
956 AM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHN THE BAPTIST...
NORTHWESTERN ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES UNTIL
1045 AM CDT...
At 956 AM CDT, Doppler radar was tracking a strong thunderstorm over
Garyville, or near Reserve, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Metairie, Reserve, Hahnville, Laplace, Jefferson, Harahan, Killona,
Norco, Montz, Edgard, Garyville, Wallace, Destrehan, Taft, New Sarpy,
St. Rose, Ama, River Ridge, Elmwood and Waggaman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3004 9069 3005 9066 3009 9067 3010 9065
3016 9064 3018 9058 3017 9050 3022 9041
3016 9043 3009 9041 3006 9037 3005 9026
3002 9017 2997 9015 2990 9066 2998 9066
TIME...MOT...LOC 1456Z 255DEG 28KT 3004 9061
BLLocal storm report, May 4, 9:57 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
957 AM CDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM MARINE TSTM WIND 52 SW TAMBOUR BAY BUOY 28.60N 91.21W
05/04/2019 E0 MPH GMZ570 XX AWOS
STATION KSPR REPORTED A 34 KNOT WIND GUST IN A
THUNDERSTORM.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:30 AM CDT | Tornado Warning | LIX | Terrebonne | 30 min |
| May 4, 4:43 AM CDT | Tornado Warning | LIX | Terrebonne | 19 min |
| May 4, 5:09 AM CDT | Special Weather Statement | LIX | Lafourche | 51 min |
| May 4, 5:40 AM CDT | Special Weather Statement | LIX | Saint Charles | 50 min |
| May 4, 5:44 AM CDT | Special Weather Statement | LIX | Tangipahoa | 31 min |
| May 4, 6:23 AM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 52 min |
| May 4, 6:50 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 25 min |
| May 4, 6:53 AM CDT | Special Weather Statement | LIX | Tangipahoa | 52 min |
| May 4, 6:56 AM CDT | Special Weather Statement | LIX | Orleans | 49 min |
| May 4, 7:02 AM CDT | Special Marine Warning | LIX | 43 min | |
| May 4, 7:07 AM CDT | Special Marine Warning | LIX | 38 min | |
| May 4, 7:15 AM CDT | Tornado Warning | LIX | Saint Bernard | 15 min |
| May 4, 7:26 AM CDT | Tornado Warning | LIX | Saint Bernard | 19 min |
| May 4, 7:38 AM CDT | Special Marine Warning | LIX | 37 min | |
| May 4, 7:44 AM CDT | Special Weather Statement | LIX | Saint Tammany | 31 min |
| May 4, 8:14 AM CDT | Special Weather Statement | LIX | Orleans | 46 min |
| May 4, 8:35 AM CDT | Special Marine Warning | LIX | 25 min | |
| May 4, 8:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| May 4, 9:02 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 28 min |
| May 4, 9:14 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| May 4, 9:29 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more | 31 min |
| May 4, 9:35 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James | 10 min |
| May 4, 9:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| May 4, 9:56 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 49 min |
| May 4, 10:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 10:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 10:53 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 22 min |
| May 4, 10:58 AM CDT | Special Weather Statement | LIX | Orleans | 47 min |
| May 4, 11:00 AM CDT | Special Weather Statement | LIX | Saint Tammany | 60 min |
| May 4, 11:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| May 4, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| May 4, 11:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 4, 1:58 PM CDT | Special Marine Warning | LIX | 62 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.